Texas, 2004Flash Flooding in Texas, June 30, 2004
June 30, 2004 · NWS CRP · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 2:30 PM CST, 30 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT WED JUN 30 2004
.SHORT-TERM (TONIGHT AND THURSDAY)...TSRA ACTIVITY CONTS ACROSS
MAINLY THE E CWA THIS AFTERNOON. CWA WILL BE ON TAIL END OF S/WV
THATS PUSHING ACROSS TX AT THIS TIME WITH WV SATELLITE IMAGERY
SHOWING ANOTHER WEAKER DISTURBANCE SW OF THE REGION MOVING TOWARD
THE CWA. W CWA HAS SEEN SUFFICIENT HEATING AND WITH A W MOVING SFC
BDRY...AND APPROACHING DISTURBANCE...AM EXPECTING TO SEE AN INCREASE
IN ACTIVITY OVER THE W CWA THROUGH THE EVENING HOURS...WITH
CONVECTION CONTINUING OVER THE E CWA AS WELL. ETA MODEL SEEMS TO
HAVE BEEN DOING THE BEST WITH THIS EVENT AND LATEST RUN SHOWS QPF
CONTINUING ACROSS MUCH OF THE CWA THROUGH 12Z THURSDAY. FEEL THAT
FOCUS OF PRECIP WILL INCREASE ACROSS THE WEST...CONTINUE ACROSS THE
EAST THEN SHIFT NE OVERNIGHT. RAIN CHANCES QUICKLY DIMINISH OVER THE
CWA THURSDAY AS THE TROF AXIS MOVES TO THE E OF S TX. WILL CONTINUE
FLOOD WATCH UNTIL MIDNIGHT FOR ALL ZONES. EVENING SHIFT MAY BE ABLE
TO CANCEL OR EXTEND PORTIONS OF THE WATCH IF WARRANTED. WARMER MAX
TEMPS EXPECTED ON THURSDAY AS DRIER AIR/LESS CLOUDS FILTER INTO THE
REGION. WEAK TO MODERATE ONSHORE FLOW WILL PREVAIL.
&&
.LONG-TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...ALL OF THE GUIDANCE
CONTINUE TO AGREE ON MAINTAINING A MID/UPR RDG AXIS CENTERED OVER
NRN MEXICO THROUGH MOST OF THE FCST PD. THE NRN FLANK OF THE RDG
AXIS IS EXPECTED TO WEAKEN BY EARLY NEXT WEEK BUT THIS WL HAVE LTL
EFFECT ON OUR WX. SOUTH TX WL STILL REMAIN DRY (PWS BELOW 1.5
INCHES) AND PRIMARILY CAPPED THROUGH MOST OF THIS PD. MAY SEE AN
ISOLATED SHRA TWDS THE END OF THE PD ACROSS THE WATERS AND NORTHEAST
COUNTIES GIVEN SLIGHTLY HIGHER PWS IN THIS RGN. GIVEN THE LOW
CONFIDENCE AND THE LKLY PERSISTENCE OF THE RDG AXIS...WL HOLD OFF
MENTIONING RAIN FOR NOW AND JUST GO WITH 5 AND 10 POPS. THE STRONG
SUBSIDENCE AND SOUTH/SOUTHWEST BOUNDARY LYR FLOW OVER THE WEEKEND WL
PROMOTE MOSTLY CLEAR SKIES AS WELL AS SLIGHTLY ABV NORMAL TEMPS. A
BIT MORE CU IS EXPECTED FOR THE REMAINDER OF THE FCST BUT STILL
ABUNDANT SUNSHINE IS EXPECTED. WINDS WL RETURN TO MORE TYPICAL
VALUES LATER THIS WEEKEND AND INTO THE REMAINDER OF THE FCST.
SCEC/MARGINAL SCA CONDITIONS WL BE POSSIBLE OVER THE SRN BAYS AND
ADJACENT NEARSHORE WATERS EACH AFTERNOON AND WELL INTO THE EVENING
FOR THE SAME TIMEFRAME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 92 75 93 75 / 40 10 00 00 00
VICTORIA 74 92 75 93 75 / 50 20 10 05 00
LAREDO 78 100 78 102 79 / 30 10 00 00 00
ALICE 74 95 74 97 75 / 50 10 00 05 00
ROCKPORT 77 89 78 90 78 / 30 20 00 05 00
COTULLA 74 97 74 99 74 / 30 10 00 00 00
&&
.CRP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT FOR SOUTH
TEXAS UNTIL MIDNIGHT TONIGHT.
&&
81...SHORT-TERM
80...LONG-TERM
Hazardous weather outlook, Jun 30, 5:00 AM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT WED JUN 30 2004
GMZ230-235-250-255-270-275-TXZ229>234-239>247-302300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
600 AM CDT WED JUN 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM CDT. AN
UPPER-LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE
AIRMASS TODAY TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. NO SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY
RAINFALL IS POSSIBLE. RAINFALL AMOUNTS MAY APPROACH 2 TO 3 INCHES IN
ISOLATED AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MJ/JR
In the hours before
Special weather statement, Jun 30, 11:11 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1211 PM CDT WED JUN 30 2004
TXZ244-246-301815-
REFUGIO-SAN PATRICIO-
1211 PM CDT WED JUN 30 2004
...A STRONG THUNDERSTORM WILL CONTINUE ACROSS REFUGIO AND SAN
PATRICIO COUNTIES THROUGH 115 PM CDT...
AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH SAN PATRICIO COUNTY...OR ABOUT 9
MILES NORTH OF TAFT...MOVING NORTH AT 10 MPH. THE STRONG
THUNDERSTORM WILL AFFECT THE RURAL AREAS OF NORTH CENTRAL SAN
PATRICIO...AND SOUTHWESTERN REFUGIO COUNTY. THIS STORM WILL AFFECT
AREAS NORTH OF SINTON TO WOODSBORO THROUGH 1 PM CDT.
THIS STRONG THUNDERSTORM HAS HAD A HISTORY OF PRODUCING SMALL HAIL
WINDS GUSTING UP TO 40 MPH HEAVY RAIN WITH RAINFALL RATES UP TO ONE
INCH AN HOUR.
TE
Special weather statement, Jun 30, 1:09 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
209 PM CDT WED JUN 30 2004
TXZ243-302015-
NUECES-
209 PM CDT WED JUN 30 2004
...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS NUECES COUNTY
THROUGH 315 PM CDT...
AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NORTH OF ROBSTOWN TO 12 MILES
SOUTHWEST OF CORPUS CHRISTI...OR FROM 7 MILES SOUTHWEST OF EDROY TO
8 MILES WEST OF CHAPMAN RANCH...MOVING NORTHEAST AT 20 MPH. THIS
LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBSTOWN...TULOSO AND
CORPUS CHRISTI AND AREAS AROUND THESE COMMUNITIES.
THIS LINE OF STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING SMALL
HAIL...WINDS GUSTING UP TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN
WITH RAINFALL RATES UP TO ONE INCH AN HOUR. THE ATMOSPHERE REMAINS
FAVORABLE FOR FUNNEL CLOUDS.
YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A
FUNNEL CLOUD REACHES THE GROUND.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR
WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP
TE
Special weather statement, Jun 30, 1:12 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
209 PM CDT WED JUN 30 20043
0TXZ243-302015-
NUECES-N
E0E -M CDT WED JUN 30 2004
2
0.A
LINE OF STRONG THUNDERSTOUMD RITL CONTINUE ACROSS NUECES COUNTY
THROUGH 315 PM CDT...
AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORNSEFROM NORTH OF ROBSTOWN TOS1O NITES
SOUTHWEST OF CORPUSFCCRRSUI...OR FROM 7 MILES SOUTHEE TOOT EDROY TO
8 MILES WEST OF CHAPMAN RANCH...MOVING NORTHEAST AT 20 MPH. THIS
LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBSTOWN...TULOSO AND
CORPUS CCRRSUI AND AREAS AROUND THESE COTMENETIES.
THIS LINE OF STRENO HUNDERSTORMS IS CAPABLE OA ARLD CING SMALL
HAIL...WINDS GUSTING UP TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN
WITH RAINFALL RATES UP TO ONE INCH AN HOUR. THE ATMOSPHERE REMAINS
FANO ABLE FOR FUNNEL CLOUDS.L
SO SHOULD BE PREPARED TO SEEK SOESTER IN THE UNLIKELY EVENTLA V
NUNNEL CLOUD REACHES THE GROUND.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
FOR THE LATEST WEATHER FORECASTS AND WARNING .A.NHECK OUT OUR
WEBSITE AT STTP //WWW.SRH.NOAA.GOV/CRP
VC$P
TE
Special weather statement, Jun 30, 1:24 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
224 PM CDT WED JUN 30 2004
TXZ244-302030-
SAN PATRICIO-
224 PM CDT WED JUN 30 2004
...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS SAN PATRICIO
COUNTY THROUGH 330 PM CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 16 MILES WEST OF SINTON TO 21 MILES
SOUTH OF SINTON...OR NEAR CORPUS CHRISTI...MOVING NORTHEAST AT 20
MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT
ODEM...SINTON...TAFT SOUTHWEST AND TAFT.
THIS LINE OF STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING SMALL
HAIL...WINDS GUSTING TO 30 TO 40 MPH...FREQUENT LIGHTNING WITH
RAINFALL RATES UP TO ONE INCH AN HOUR.
THE ATMOSPHERE REMAINS FAVORABLE FOR THE DEVELOPMENT OF FUNNEL
CLOUDS THROUGH THE AFTERNOON HOURS.
YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE
FUNNEL CLOUD REACHES THE GROUND.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR
WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP
TE
Special weather statement, Jun 30, 1:58 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 PM CDT WED JUN 30 2004
TXZ231>234-244>247-302100-
ARANSAS-BEE-CALHOUN-GOLIAD-LIVE OAK-REFUGIO-SAN PATRICIO-VICTORIA-
258 PM CDT WED JUN 30 2004
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN COASTAL
BEND AND THE VICTORIA CROSSROADS REGION THROUGH 4 PM...ESPECIALLY
FROM CLEGG TO SINTON NORTHWARD TO BEEVILLE AND GOLIAD. THE STORMS
WILL PRODUCE STRONG WIND GUSTS TO 45 MPH...HOURLY RAINFALL RATES UP
TO 1 INCH AND FREQUENT CLOUD TO GROUND LIGHTNING. ALL ACTIVITY WAS
MOVING NORTH AT 25 MPH.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/CRP
BB
Special weather statement, Jun 30, 2:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
344 PM CDT WED JUN 30 2004
TXZ229>234-246-247-302145-
BEE-CALHOUN-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-REFUGIO-VICTORIA-
344 PM CDT WED JUN 30 2004
SCATTERED TO NUMEROUS STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT
THE NORTHERN RIO GRANDE PLAINS...VICTORIA CROSSROADS REGION AND THE
NORTHERN COASTAL BEND THROUGH 445 PM...OR ALONG AND NORTH OF A
ARTESIA WELLS TO SKIDMORE TO PORT OCONNOR LINE.
THE STORMS WILL PRODUCE STRONG WIND GUSTS TO 45 MPH...HOURLY RAINFALL
RATES BETWEEN 1 AND 1.5 INCHES AND FREQUENT CLOUD TO GROUND
LIGHTNING. ALL ACTIVITY WAS MOVING NORTH AT 25 MPH.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/CRP
BB
Flash Flood, Calhoun
- When
- June 30, 3:00 PM CST to 3:45 PM CST
- Where
- Calhoun County, North Portion
- Reported by
- TRAINED SPOTTER
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Heavy rainfall resulted in several low lying roads across northern Calhoun being flooded briefly. Doppler radar estimated between 2 and 4 inches of rain fell from Port Alto to Point Comfort to Port Lavaca.
Flash Flood, Victoria
- When
- June 30, 5:15 PM CST to 6:15 PM CST
- Where
- Victoria County, East Portion
- Reported by
- TRAINED SPOTTER
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Heavy rainfall resulted in flooding on Highway 444 across eastern Victoria County, near Inez. In addition, several smaller secondary roads near creeks were briefly flooded. Doppler radar estimated between 1 and 3 inches of rainfall fell across areas of far eastern Victoria County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in South Carolina, June 30, 20041 death · 1 injured · 50 kt wind · 5 events
- Flash Flood and Damaging Wind in Texas, June 30, 2004$150,000 · 52 kt wind · 2 events
- Flash Flood in Arkansas, June 30, 2004$100,000 · 1 event
- Flash Flooding in Texas, June 30, 2004$60,000 · 5 events
- Flash Flood and Hail in Minnesota, June 30, 20042 injured · 1 in hail · 25 events
- Flash Flood and Hail in Oklahoma, June 30, 2004$1,000 · 1 in hail · 7 events
- Marine Hail in Lake Huron, June 30, 20041 in hail · 6 events
- Flash Flooding in Texas, June 30, 20044 events
- Hail in Michigan, June 30, 20042.75 in hail · 4 events
- Damaging Winds in Virginia, June 30, 2004$8,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 30, 20043 events
- Flash Flooding in Texas, June 30, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409101, 5409102.